Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 29, NWS Midland/Odessa, TX

April 26, 2013

NWS Midland/Odessa, TX issued this red flag warning at Apr 26, 2013, 10:23 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2013, 10:23 AM MDT (16:23 UTC)
Expired
Apr 26, 2013, 6:00 PM MDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS84 KMAF 261623
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 AM CDT FRI APR 26 2013

...A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM MDT THIS EVENING
FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...

.LOW RELATIVE HUMIDITIES AND INCREASING WINDS ARE COMBINING WITH 
DRY GRASSES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY.

NMZ114-TXZ258-270000-
/O.NEW.KMAF.FW.W.0029.130426T1623Z-130427T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1023 AM MDT FRI APR 26 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WIND...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS.

* HUMIDITY...5 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
624 
WWUS84 KMAF 261919
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT FRI APR 26 2013

...A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM MDT THIS EVENING
FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...

.LOW RELATIVE HUMIDITIES AND INCREASING WINDS ARE COMBINING WITH
DRY GRASSES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY.

NMZ114-TXZ258-270000-
/O.CON.KMAF.FW.W.0029.000000T0000Z-130427T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
119 PM MDT FRI APR 26 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

* WIND...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS.

* HUMIDITY...5 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 5:29 AM MDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 26, 5:29 AM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 AM CDT FRI APR 26 2013

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
LOW CLOUDS ARE ALIGNED ACROSS THE EASTERN LOW ROLLING
HILLS...EASTERN PERMIAN BASIN...AND THE LOWER TRANS PECOS. CLEAR
SKIES CONTINUE TO THE WEST OF THIS AREA...ACROSS ALL THE
TERMINALS. EXPECT WINDS TO BECOME WESTERLY THIS MORNING AS THE
DRY LINE MOVES TO THE EAST. VFR CONDITIONS ARE EXPECTED THROUGH
THE DAY AND INTO THE OVERNIGHT HOURS ACROSS ALL THE TERMINALS.

STROBIN

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT FRI APR 26 2013/

DISCUSSION...
AN UPPER LVL SHORTWAVE IS SLOWLY MOVING E THIS MORNING AND IS
CURRENTLY LOCATED OVER CENTRAL NM. AHEAD OF THE APPROACHING
SHORTWAVE...WINDS ARE SE AT THE SFC AND MOISTURE IS SLOWLY
STARTING TO RETURN TO W TX AS EXPECTED. A STRONG LLJ OF 55 KNOTS
IS LOCATED OVER E PORTIONS OF THE CWA THIS MORNING AND EXPECT SFC
WINDS TO REMAIN GUSTY THROUGH THE MORNING HOURS AS THIS JET IS
PRESENT. THE JET WILL MOVE E THIS MORNING...RESULTING IN WINDS
DECREASING THROUGH THE LATE MORNING HOURS ACROSS THE AREA. DECIDED
TO DECREASE POPS IN THE EAST FOR THE LATE AFTERNOON HOURS AS THE
DRY AIR LOOKS LIKE IT WILL PUSH FURTHER EAST THAN PREVIOUSLY
THOUGHT. AS THE MENTIONED SHORTWAVE MOVES EAST AND LIFTS TOWARDS
THE NORTH...ANOTHER COLD FRONT WILL MOVE INTO W TX AND SE NM
FRIDAY NIGHT/SATURDAY. HIGHS ON SAT WILL DECREASE ROUGHLY BY 10
DEGREES...BUT TEMPS WILL REBOUND QUICKLY ON SUNDAY AS THE AIR WILL
BECOME MODIFIED AND THE CAA IS NOT GREAT. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE BEHIND THE FRONTAL PASSAGE ON SAT
AS THE FRONT MAY ACT AS A LOW LVL FOCUS...AND AS IT APPEARS TO BE
A POSSIBLE SETUP FOR UPSLOPE CONVECTIVE THUNDERSTORMS ALONG THE
HIGHER TERRAIN. INCREASED POP CHANCES 00Z SUNDAY OVER THE EASTERN
PORTIONS OF THE CWA DUE TO SFC CAPE 2000 J/KG...LOW LVL THETA-E
RIDGE INCREASES TO VALUES NEAR 330...STRONG LOW LVL MOISTURE
ADVECTION...STEEP MID LVL LAPSE RATES...40 KNOTS 0-6 KM BULK SHEAR
AND A MID LVL VORT MAX THAT WILL MOVE THROUGH. THUS WITH THAT
BEING SAID...SOME OF THESE STORMS MAY BECOME SEVERE.

AS THE SHORTWAVE IS LIFTED NORTH A SECONDARY SHORTWAVE DEVELOPS WEST
OF THE REGION AND HANGS AROUND THE REGION THROUGH EARLY NEXT WEEK
AND BECOMES EMBEDDED WITHIN THE FLOW ALOFT. THE REMNANTS FROM THIS
SYSTEM COMBINED WITH SE FLOW AT THE SFC...THERE WILL BE A DECENT
CHANCE TO SEE SHOWERS AND THUNDERSTORMS THROUGH MID WEEK. INCREASED
POPS LATE SAT NIGHT. MADE MINOR CHANGES TO POPS MID WEEK. TEMPS WILL
SLOWLY CLIMB THROUGH WEDNESDAY AS THE 850MB THERMAL RIDGE BUILDS
BACK OVER THE REGION. A STRONG COLD FRONT IS EXPECTED TO MOVE
THROUGH W TX/SE NM WED/THURS COOLING TEMPERATURES TO BELOW NORMAL.
KEPT POPS BEHIND THE FRONT DRY AS CONFIDENCE IS LOW.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

33
Hazardous weather outlook, Apr 26, 10:21 AM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1121 AM CDT FRI APR 26 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271630-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1121 AM CDT FRI APR 26 2013 /1021 AM MDT FRI APR 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN PARTS OF THE GUADALUPE
MOUNTAINS TODAY WITH WEST WINDS OVER 25 AND GUSTS OF 45 TO 55 MPH.
A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY AFTERNOON
THROUGH MONDAY EVENING WITH THE GREATEST CHANCES BEING ACROSS THE
DAVIS MOUNTAINS AND LOWER TRANS PECOS. STRONG THUNDERSTORMS WILL
BE POSSIBLE SATURDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL
BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:11 PM MDTSpecial Weather StatementMAFCulberson34 min
Apr 25, 7:45 PM MDTSpecial Weather StatementMAFCulberson30 min
Apr 25, 7:56 PM MDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis, Reeves49 min

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.